Alert archive / Maine / Winter Storm Warnings in 2014
Winter Storm Warning 8, NWS Caribou, ME
NWS Caribou, ME issued this winter storm warning at Mar 25, 2014, 2:11 AM EDT for Hancock County, Washington County, Maine. It took effect at Mar 26, 2014, 4:00 AM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2014, 2:11 AM EDT (06:11 UTC)
- In effect from
- Mar 26, 2014, 4:00 AM EDT
- Expired
- Mar 25, 2014, 2:45 PM EDT
- In force
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 6.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2167 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
509 WWUS41 KCAR 250611 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 211 AM EDT TUE MAR 25 2014 MEZ017-030-251415- /O.UPG.KCAR.BZ.A.0001.140326T0700Z-140327T0400Z/ /O.NEW.KCAR.BZ.W.0001.140326T0800Z-140327T0400Z/ CENTRAL WASHINGTON-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...EASTPORT...MACHIAS... CHERRYFIELD 211 AM EDT TUE MAR 25 2014 ...BLIZZARD WARNING IN EFFECT FROM 4 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * LOCATIONS...COASTAL AND CENTRAL WASHINGTON COUNTY. * HAZARD TYPES...HEAVY SNOW ALONG WITH SIGNIFICANT BLOWING AND DRIFTING SNOW. * SNOW ACCUMULATIONS...8 TO 12 INCHES. * TIMING...WEDNESDAY MORNING INTO WEDNESDAY EVENING. * IMPACTS...HEAVY SNOW WITH SIGNIFICANT BLOWING AND DRIFTING SNOW WITH BLIZZARD CONDITIONS EXPECTED. ROADS COULD BECOME IMPASSABLE. * WINDS...NORTH 30 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TEMPERATURES...IN THE LOWER 30S. * VISIBILITIES...ONE QUARTER OF A MILES OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL IS NOT RECOMMENDED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ MEZ029-251415- /O.UPG.KCAR.WS.A.0006.140326T0700Z-140327T0400Z/ /O.NEW.KCAR.BZ.W.0001.140326T0800Z-140327T0400Z/ COASTAL HANCOCK- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL 211 AM EDT TUE MAR 25 2014 ...BLIZZARD WARNING IN EFFECT FROM 4 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...INTERIOR HANCOCK AND NORTHERN WASHINGTON COUNTIES. * HAZARD TYPES...HEAVY SNOW AND BLOWING AND DRIFTING SNOW. * SNOW ACCUMULATIONS...5 TO 8 INCHES. * TIMING...WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * IMPACTS...HEAVY SNOW WITH SIGNIFICANT BLOWING AND DRIFTING SNOW BLIZZARD CONDITIONS CAN BE EXPECTED. ROADS COULD BECOME IMPASSABLE. * WINDS...NORTH 30 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TEMPERATURES...IN THE UPPER 20S TO AROUND 30. * VISIBILITIES...ONE QUARTER OF A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL IS NOT RECOMMENDED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ MEZ016-032-251415- /O.UPG.KCAR.WS.A.0006.140326T0700Z-140327T0400Z/ /O.NEW.KCAR.WS.W.0008.140326T0800Z-140327T0400Z/ INTERIOR HANCOCK-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK... GREAT POND...ORLAND...DANFORTH...VANCEBORO...TOPSFIELD 211 AM EDT TUE MAR 25 2014 ...WINTER STORM WARNING IN EFFECT FROM 4 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...INTERIOR HANCOCK AND NORTHERN WASHINGTON COUNTIES. * HAZARD TYPES...HEAVY SNOW AND BLOWING AND DRIFTING SNOW. * SNOW ACCUMULATIONS...4 TO 7 INCHES. * TIMING...VERY LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. * IMPACTS...HEAVY SNOW WITH CONSIDERABLE BLOWING AND DRIFTING SNOW COULD LEAD TO NEAR BLIZZARD CONDITIONS AT TIMES. ROADS COULD BECOME IMPASSABLE. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TEMPERATURES...IN THE LOWER 20S. * VISIBILITIES...ONE QUARTER OF A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ HEWITT
2 follow-up statements
461 WWUS41 KCAR 251641 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1241 PM EDT TUE MAR 25 2014 MEZ017-029-030-260045- /O.CON.KCAR.BZ.W.0001.140326T0800Z-140327T0400Z/ CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH... BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 1241 PM EDT TUE MAR 25 2014 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 4 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT... * LOCATIONS...COASTAL AND CENTRAL WASHINGTON COUNTY. * HAZARD TYPES...HEAVY SNOW ALONG WITH SIGNIFICANT BLOWING AND DRIFTING SNOW. * SNOW ACCUMULATIONS...8 TO 12 INCHES. * TIMING...WEDNESDAY MORNING INTO WEDNESDAY EVENING. * IMPACTS...HEAVY SNOW WITH SIGNIFICANT BLOWING AND DRIFTING SNOW WITH BLIZZARD CONDITIONS EXPECTED. ROADS COULD BECOME IMPASSABLE. * WINDS...NORTH 30 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TEMPERATURES...IN THE LOWER 30S. * VISIBILITIES...ONE QUARTER OF A MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL IS NOT RECOMMENDED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ MEZ016-032-260045- /O.CON.KCAR.WS.W.0008.140326T0800Z-140327T0400Z/ INTERIOR HANCOCK-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK... GREAT POND...ORLAND...DANFORTH...VANCEBORO...TOPSFIELD 1241 PM EDT TUE MAR 25 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT... * LOCATIONS...INTERIOR HANCOCK AND NORTHERN WASHINGTON COUNTIES. * HAZARD TYPES...HEAVY SNOW AND BLOWING AND DRIFTING SNOW. * SNOW ACCUMULATIONS...4 TO 7 INCHES. * TIMING...VERY LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. * IMPACTS...HEAVY SNOW WITH CONSIDERABLE BLOWING AND DRIFTING SNOW COULD LEAD TO NEAR BLIZZARD CONDITIONS AT TIMES. ROADS COULD BECOME IMPASSABLE. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TEMPERATURES...IN THE LOWER 20S. * VISIBILITIES...ONE QUARTER OF A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$
279 WWUS41 KCAR 251845 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 245 PM EDT TUE MAR 25 2014 MEZ016-032-260245- /O.CAN.KCAR.WS.W.0008.140326T0800Z-140327T0400Z/ /O.EXB.KCAR.BZ.W.0001.140326T1000Z-140327T0400Z/ INTERIOR HANCOCK-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK... GREAT POND...ORLAND...DANFORTH...VANCEBORO...TOPSFIELD 245 PM EDT TUE MAR 25 2014 ...BLIZZARD WARNING IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT. THE BLIZZARD WARNING REPLACES THE WINTER STORM WARNING. * SNOW ACCUMULATIONS...8 TO 12 INCHES. * LOCATIONS...INTERIOR HANCOCK AND NORTHERN WASHINGTON COUNTIES. * HAZARD TYPES...HEAVY SNOW AND BLOWING AND DRIFTING SNOW. * TIMING...WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * IMPACTS...HEAVY SNOW WITH CONSIDERABLE BLOWING AND DRIFTING SNOW WILL LEAD TO BLIZZARD CONDITIONS AT TIMES. ROADS COULD BECOME IMPASSABLE. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TEMPERATURES...IN THE LOWER TO MID 20S. * VISIBILITIES...LESS THAN ONE QUARTER MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. TRAVEL IS NOT RECOMMENDED BUT IF YOU MUST TRAVEL, PLAN EXTRA TIME TO REACH YOUR DESTINATION. BE SURE YOUR VEHICLE HAS A FULL TANK OF GAS AND CONTAINS A WINTER SURVIVAL KIT. IF YOU GET STRANDED, STAY WITH YOUR VEHICLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ MEZ006-011-015-260245- /O.NEW.KCAR.WS.W.0009.140326T1200Z-140327T0400Z/ SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INCLUDING THE CITIES OF...HOULTON...HODGDON...SHERMAN... SMYRNA MILLS...LINCOLN...HOWLAND...SPRINGFIELD...BANGOR... BREWER...ORONO...OLD TOWN 245 PM EDT TUE MAR 25 2014 ...WINTER STORM WARNING IN EFFECT FROM 8 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 8 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT. * LOCATIONS...SOUTHEAST AROOSTOOK...CENTRAL AND SOUTHERN PENOBSCOT * HAZARD TYPES...SNOW AND BLOWING AND DRIFTING SNOW. * SNOW ACCUMULATIONS...4 TO 8 INCHES. * TIMING...WEDNESDAY MORNING THROUGH WEDNESDAY EVENING * IMPACTS...SNOW WITH CONSIDERABLE BLOWING AND DRIFTING SNOW WILL LEAD TO VERY DIFFICULT TRAVEL CONDITIONS AT TIMES. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TEMPERATURES...LOWER TO MID 20S. * VISIBILITIES...AS LOW AS ONE QUARTER MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING, SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. BE SURE YOUR VEHICLE HAS A FULL TANK OF GAS. IF YOU GET STRANDED, STAY WITH YOUR VEHICLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ MEZ017-029-030-260245- /O.EXT.KCAR.BZ.W.0001.140326T1000Z-140327T0400Z/ CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH... BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 245 PM EDT TUE MAR 25 2014 ...BLIZZARD WARNING NOW IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT... * LOCATIONS...COASTAL AND CENTRAL WASHINGTON COUNTY. * HAZARD TYPES...HEAVY SNOW ALONG WITH SIGNIFICANT BLOWING AND DRIFTING SNOW. WHITEOUT CONDITIONS. * SNOW ACCUMULATIONS...12 TO 20 INCHES...HIGHEST AMOUNTS COASTAL WASHINGTON COUNTY. * TIMING...WEDNESDAY MORNING INTO WEDNESDAY EVENING. * IMPACTS...HEAVY SNOW WITH SIGNIFICANT BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS. MANY ROADS WILL BECOME IMPASSIBLE. * WINDS...NORTH 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TEMPERATURES...IN THE 20S. * VISIBILITIES...NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL IS VERY STRONGLY DISCOURAGED...AS MANY ROADS WILL BECOME IMPASSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ MEZ001-002-004-005-010-031-260245- /O.NEW.KCAR.WW.Y.0017.140326T1400Z-140327T0400Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS- NORTHERN PENOBSCOT-CENTRAL PISCATAQUIS-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN... MEDWAY...GREENVILLE...MONSON...BLANCHARD...DOVER-FOXCROFT... MILO...GUILFORD 245 PM EDT TUE MAR 25 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT. * LOCATIONS...FROM DOVER FOXCROFT...MILLINOCKET...AND MARS HILL NORTHWEST. * HAZARD TYPES...SNOW AND BLOWING SNOW. * SNOW ACCUMULATIONS...2 TO 5 INCHES. * TIMING...LATE WEDNESDAY MORNING INTO WEDNESDAY EVENING. * IMPACTS...LIGHT SNOW WITH BLOWING AND DRIFTING SNOW WILL LEAD TO DIFFICULT TRAVEL CONDITIONS AT TIMES. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TEMPERATURES...AROUND 20. * VISIBILITIES...ONE HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING, SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this winter storm warning went out at Mar 25, 1:59 AM EDT, 12 minutes earlier.
Area forecast discussion, Mar 25, 1:59 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
159 AM EDT TUE MAR 25 2014
.SYNOPSIS...
COLD HIGH PRESSURE WILL BUILD ACROSS THE REGION INTO TUESDAY.
STRONG LOW PRESSURE WILL TRACK EAST OF THE REGION TUESDAY NIGHT
THROUGH WEDNESDAY.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
150 AM UPDATE: SEE MEDIUM RANGE SECTIONS BELOW FOR UPGRADED
HEADLINES.
ADJUSTED THE TEMPERATURES SOME FOR THE CURRENT CONDITIONS. LOOKING
FOR RECORD LOWS OVERNIGHT INTO TUESDAY MORNING ESPECIALLY FOR THE
BANGOR REGION. RECORD LOW IS 7 ABOVE AND THIS COULD BE HIT BY
7 AM THIS MORNING AS STATED BY THE DAYCREW.
THE COMBINATION OF THE DEEP SNOW PACK...DIMINISHING WINDS...AND
MAINLY CLEARS SKIES SHOULD ALLOW TEMPERATURES TO ONCE AGAIN FALL
TO WELL BELOW NORMAL LEVELS AGAIN BY EARLY TUESDAY MORNING. LOW
TEMPERATURES ACROSS THE COLDER NORTHERN VALLEYS WILL RANGE FROM 20
TO 25 BELOW ZERO AND 10 TO 15 DEGREES BELOW ZERO ACROSS MUCH OF
THE REMAINDER OF NORTHERN MAINE. LOWS ACROSS CENTRAL AND INTERIOR
DOWNEAST MAINE WILL RANGE FROM 5 TO 10 BELOW ZERO AND NEAR ZERO
ALONG THE IMMEDIATE COAST. THE RECORD LOW TEMPERATURE FOR BANGOR
TOMORROW MORNING IS 7 ABOVE ZERO AND THIS RECORD WILL EASILY BE
BROKEN.
HIGH PRESSURE WILL MOVE EAST ON TUESDAY WITH MAINLY CLEAR SKIES TO
START. CLOUDS WILL THEN BEGIN TO INCREASE ACROSS THE REGION DURING
TUESDAY AS MOISTURE BEGINS TO INCREASE IN ADVANCE OF AN
APPROACHING UPPER TROF FROM THE WEST AND LOW PRESSURE MOVING
NORTHEAST FROM THE MID ATLANTIC STATES. HIGHS ON TUESDAY WILL
RANGE FROM THE MID TO UPPER 20S ACROSS NORTHERN AND CENTRAL AREAS
TO THE UPPER 20S TO LOWER 30S DOWNEAST.&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
*BLIZZARD CONDITIONS POSSIBLE ACROSS PARTS OF DOWNEAST MAINE
WEDNESDAY*
MAIN THING WAS TO UPGRADE THE EXISTING WATCHES TO WARNINGS TO GET
THE WORD OUT THIS MORNING. BLIZZARD WARNINS ARE IN EFFECT FOR
MEZ017-040(CENTRAL & COASTAL COUNTY) AS WELL AS MEZ029(COASTAL
HANCOCK COUNTY) FOR WEDNESDAY. WINTER STORM WARNINGS ARE IN EFFECT
FOR MEZ016(NORTHERN/CENTRAL HANCOCK COUNTY AND MEZ032(NORTHERN
WASHINGTON COUNTY).
PREVIOUS DISCUSSION...
THE MAIN CONCERN AND FORECAST CHALLENGE IS CENTERED ON A POWERFUL
OCEAN STORM THAT WILL IMPACT THE CWA TO VARYING DEGREES LATE TUE
NIGHT INTO WED NIGHT. THE MODELS ARE REASONABLY CONSISTENT THAT LOW
PRESSURE ORGANIZES OFF THE COAST OF HATTERAS, NC TUE AFTERNOON AND
DEEPENS EXPLOSIVELY TUE NIGHT AND WED AS AN AMPLIFYING UPPER TROUGH
APPROACHES FROM THE WEST AND TAKES ON A NEGATIVE TILT AND EVENTUALLY
CUTS OFF SOUTH OF NOVA SCOTIA WED PM. THE CENTER OF THE SFC LOW
WILL PASS EAST OF NOVA SCOTIA WED AFTERNOON AND EVE. THE LOW IS
EXPECTED TO BE THE DEEPEST OF THE WINTER 2013-14 SEASON WITH ALL OF
THE MODELS NOW ADVERTISING AROUND A 960 MB LOW. THE BOUNDARY LAYER
WINDS FROM THE NAM AND GFS ARE NEAR 50 KNOTS DOWNEAST (STRONGEST
OVER WASHINGTON COUNTY) WITH 925 MB WINDS OF 60-70 KNOTS. THERE
IS A GOOD CHANCE OF SURFACE WINDS OF 30 TO 45 MPH WITH GUSTS TO 55
MPH ALONG THE COAST...AND COMBINED WITH FALLING SNOW WILL LIKELY
LEAD TO BLIZZARD CONDITIONS. ONE OF THE ISSUES THAT IS STILL NOT
ENTIRELY RESOLVED IS HOW FAR BACK TO THE WEST THE HEAVIER SNOW
FALLS. RIGHT NOW IT APPEARS THAT THE HEAVIEST SNOWFALL WILL BE
ACROSS WASHINGTON COUNTY WITH AMOUNTS OF 8 TO 14 INCHES LIKELY.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
AT THE START OF THE PERIOD THE MODELS GOOD AGREEMENT. A LOW
PRESSURE CENTER WILL BE EAST OF THE AREA OVER ERN NOVA
SCOTIA...HIGHER PRESSURE WILL START TO BUILD INTO WRN MAINE. A
SECOND LOW PRESSURE CENTER AND ASSOCIATED FRONTAL SYSTEM WILL BE
EXTENDED FROM THE WRN GREAT LAKES TO THE TX GULF COAST. FRI EVNG
THE HIGH PRESSURE RIDGE WILL BUILD SE INTO THE GULF OF MAINE AS
THE WARM FRONT FROM THE NEXT SYSTEM MOVES INTO SRN QUEBEC. FRI
MRNG THE LOW MOVES INTO SRN QUEBEC...THE WARM FRONT WILL EXTEND
ACROSS MAINE. THE UPPER FLOW WILL SLOWLY MOVE THIS SYSTEM THROUGH
THE AREA SAT...INTO EARLY SUN MRNG. ALL OF THE MODELS INDICATE
THAT THERE WILL BE LOWS MOVING THROUGH THE AREA...BUT THEY ALL
HAVE DIFFERENT TIMING. PRECIP WILL BEGIN AS SNOW...CHANGE OVER TO
RAIN FOR ALL BUT NW MAINE BY LATE SAT AFTERNOON. THE INTENSITY OF
THE PRECIP WILL BE AFFECTED BY THE LOWS AS THE TRACK THROUGH THE
AREA. PRECIP WILL BE GENERALLY LIGHT...BUT WILL INCREASE IN
INTENSITY WITH AS THE LOWS TRACK THROUGH. BY LATE SUN EVNG THE GFS
AND ECMWF BOTH SHOW THAT THIS SYSTEM WILL HAVE FINALLY MOVED
THROUGH...AND HIGHER PRESSURE WILL AGAIN BUILD ACROSS THE AREA.
SUN EVNG A NEW LOW AND ASSOCIATED FRONT WILL MOVE ACROSS CENTRAL
CANADA. THIS FRONT WILL MOVE INTO WRN MAINE MON EVNG...AND BE
EXTENDED ACROSS WRN MAINE BY THE END OF THE PERIOD.
LOADED SUPERBLEND THROUGH THE PERIOD...ADDED 15 PERCENT TO THE
WINDS FOR GUSTS OVER LAND 25 PERCENT OVER THE COASTAL WATERS.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: VFR TONIGHT AND TUESDAY.
SHORT TERM: VFR TUE EVENING. CONDITIONS WILL DETERIORATE TO IFR
AND EVEN VLIFR BY LATE TUE NIGHT OR EARLY WEDNESDAY MORNING IN
SNOW AT KBGR AND KBHB...AND EVENTUALLY LOWER TO IFR AT THE
NORTHERN TERMINALS IN LIGHTER SNOW WED. STRONG WIND IS EXPECTED
DOWNEAST WITH SFC WIND GUSTS IN EXCESS OF 45 KNOTS.
&&
.MARINE...
NEAR TERM: WINDS/SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA THROUGH TUESDAY. LIGHT FREEZING SPRAY IS
EXPECTED TONIGHT.
SHORT TERM: UPGRADED TO A STORM WARNING FOR THE WATERS WEDNESDAY
FOR POSSIBLE WIND GUSTS TO NEAR 60 KTS.
&&
.CLIMATE...
RECORD LOW TEMPERATURES ARE POSSIBLE TONIGHT AT
BANGOR. THE RECORD LOW OF 7F WAS SET IN 1956. THE FORECASTED LOW
TEMPERATURE IS -2F. IF THE TEMPERATURE DROPS BELOW ZERO IT WOULD
BE THE LATEST SUB-ZERO READING AT BANGOR ON RECORD. THE ALL-TIME
RECORD LATEST SUB-ZERO TEMPERATURE OF -3F WAS ESTABLISHED ON
MARCH 20, 1939.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...BLIZZARD WARNING FROM 4 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY
NIGHT FOR MEZ017-029-030.
WINTER STORM WARNING FROM 4 AM WEDNESDAY TO MIDNIGHT EDT
WEDNESDAY NIGHT FOR MEZ016-032.
MARINE...STORM WARNING FROM 5 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY
NIGHT FOR ANZ050>052.
&&
NEAR TERM...HEWITT/MIGNONEHazardous weather outlook, Mar 24, 2:55 PM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 255 PM EDT MON MAR 24 2014 MEZ001>006-010-011-015-031-251900- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- SOUTHERN PISCATAQUIS- 255 PM EDT MON MAR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOW AND GUSTY WINDS ARE POSSIBLE ON WEDNESDAY ESPECIALLY FOR THE EASTERN SECTIONS OF MAINE AS AN INTENSIFYING LOW PRESSURE SYSTEM PASSES EAST OF NOVA SCOTIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ016-029-032-251900- INTERIOR HANCOCK-COASTAL HANCOCK-NORTHERN WASHINGTON- 255 PM EDT MON MAR 24 2014 ...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ017-030-251900- CENTRAL WASHINGTON-COASTAL WASHINGTON- 255 PM EDT MON MAR 24 2014 ...BLIZZARD WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BLIZZARD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-251900- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 255 PM EDT MON MAR 24 2014 ...STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CB
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 1:32 AM EDT | Storm Warning | CAR | 45 hr | |
| Mar 25, 2:11 AM EDT | Blizzard Warning | CAR | Hancock, Washington | 46 hr |
| Mar 25, 2:45 PM EDT | Winter Storm Warning | CAR | Aroostook, Penobscot | 25 hr |
| Mar 25, 2:45 PM EDT | Winter Weather Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Washington | 39 hr |
Nearby
Winter Storm Warnings in Maine, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.